Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 53, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 12, 2017, 3:20 PM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2017, 3:20 PM EST (20:20 UTC)
- Expired
- Dec 13, 2017, 4:22 PM EST
- In force
- 25 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
833 WHUS72 KKEY 122020 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 320 PM EST Tue Dec 12 2017 GMZ031>035-042>044-052>055-072>075-130330- /O.NEW.KKEY.SC.Y.0053.171212T2020Z-171213T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 320 PM EST Tue Dec 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory for the coastal waters of the extreme southeastern Gulf of Mexico, Florida Bay, Hawk Channel, and the Straits of Florida. * WINDS...Northwest winds will increase to near 20 knots this evening across Florida Keys coastal waters, in association with another cold front. * WAVES/SEAS...Seas will build up to 7 feet in portions of the extreme southeastern Gulf of Mexico and Straits of Florida overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Kasper
5 follow-up statements
618 WHUS72 KKEY 130320 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1020 PM EST Tue Dec 12 2017 GMZ031>035-042>044-052>055-072>075-131000- /O.CON.KKEY.SC.Y.0053.000000T0000Z-171213T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1020 PM EST Tue Dec 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Northwest winds will increase to near 20 knots late this evening across Florida Keys coastal waters, in association with a cold front. * WAVES/SEAS...Seas will build up to 7 feet in portions of the extreme southeastern Gulf of Mexico and Straits of Florida overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
055 WHUS72 KKEY 130922 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 422 AM EST Wed Dec 13 2017 GMZ031>035-042>044-052>055-072>075-131530- /O.EXT.KKEY.SC.Y.0053.000000T0000Z-171213T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 422 AM EST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Northwest winds near 20 knots this morning across the Florida Keys coastal waters, in association with a passing cold front. * WAVES/SEAS...Seas up to 7 feet in portions of the extreme southeastern Gulf of Mexico and Straits of Florida this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ MCLOVIN
639 WHUS72 KKEY 131519 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1019 AM EST Wed Dec 13 2017 GMZ031-032-035-131630- /O.CAN.KKEY.SC.Y.0053.000000T0000Z-171213T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- 1019 AM EST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. Small Craft Should Exercise Caution until winds decrease. $$ GMZ033-034-042>044-052>055-072>075-132200- /O.EXT.KKEY.SC.Y.0053.000000T0000Z-171213T2200Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1019 AM EST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...North to northeast winds near 20 knots late this morning will decrease this afternoon, to as low as 10 knots by late afternoon. * WAVES/SEAS...Seas up to 7 feet in portions of the extreme southeastern Gulf of Mexico and Straits of Florida will slowly subside this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ CLR
927 WHUS72 KKEY 131817 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 117 PM EST Wed Dec 13 2017 GMZ033-034-042>044-131930- /O.CAN.KKEY.SC.Y.0053.000000T0000Z-171213T2200Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 117 PM EST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. $$ GMZ052>055-072>075-132200- /O.CON.KKEY.SC.Y.0053.000000T0000Z-171213T2200Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 117 PM EST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WAVES/SEAS...Seas up to 7 feet in portions of the Straits of Florida will slowly subside this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ CLR
817 WHUS72 KKEY 132122 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 422 PM EST Wed Dec 13 2017 GMZ052>055-072>075-132230- /O.CAN.KKEY.SC.Y.0053.000000T0000Z-171213T2200Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 422 PM EST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 10:00 AM EST, 5 hours 20 minutes earlier.
Area forecast discussion, Dec 12, 10:00 AM EST, 5 hours 20 minutes before
Area Forecast Discussion National Weather Service Key West FL Issued by National Weather Service Melbourne FL 1000 AM EST Tue Dec 12 2017 .DISCUSSION... .CURRENTLY...A narrow "thumb" high pressure ridge has moved over south Florida and the Keys early this morning. Just to the north and NW, increasing westerly flow is noted ahead of the next cold front, which is just starting to sag into the western Florida panhandle. Early morning min temps in the upper 50s-lower 60s are starting to warm up nicely across the keys this morning with 900 AM readings in the middle 60s. First light visible imagery shows marine cumulus/ stratocu starting to advect into the lower keys as WNW winds begin to increase, though these clouds are eroding as they encounter the cooler shallow waters of Florida Bay farther east. The 12Z KEY RAOB remains quite dry, with a scant 0.58" of PWAT in a relatively shallow layer beneath a stout subsidence cap just above 900MB. && .SHORT TERM...(Rest of today-tonight) WNW to NW wind flow will steadily increase over the next 12-18 hours ahead of the front, which is progged to pass through the Keys a either side of 06Z, after which winds should veer to more northerly. Inherited max temps are right on top of the MOS consensus of 72F. the only minor grid change is to initially slow/cut back on the increase in cloud cover for the middle and upper keys from the inherited forecast. Cool air advection late tonight as winds turn northerly. Again, the min temp forecast is atop the excellent MOS consensus of 62F/60F at EYW/MTH, and upper 50s for the upper keys. && .MARINE...Main concern for today will be the onset of stronger winds and higher seas for the Gulf waters as the local pressure gradient tightens ahead of the front. Winds there look to increase to around 15-18KT between mid afternoon and sunset with seas building to 4-5FT around sunset, and 6-7FT overnight. Not much work needed here as a Cautionary Statement is already in place for MZ033-034. && .AVIATION... VFR conditions. Winds have become a bit variable over the past 1-2 hours, however they should pick up out of the WNW-NW after 18Z, with sustained speeds 10-12KT gusting to 18-20KT. && .CLIMATE... In 1934, the daily record low temperature of 45 degrees was recorded in Key West. Temperature records have been kept since 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Aviation Forecasts...Cristaldi/NWS Melbourne Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 12, 4:25 AM EST, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 425 AM EST Tue Dec 12 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-130930- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 425 AM EST Tue Dec 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A Small Craft Advisory may be required for a good portion of Keys coastal waters Friday night and Saturday, otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. APA
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.